MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD® LUER SLIP TIP SYRINGE STERILE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD® LUER SLIP TIP SYRINGE STERILE; PISTON SYRINGE
Catalog Number 309659
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the plunger for the bd® luer slip tip syringe sterile was difficult to move.The following was received fromt the initial reporter: stopper is very tight.Stopper is unable to move.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 02-oct-2023.H6: investigation summary 1,575 unopened samples were received by bd for evaluation.A quality engineer was able to review the samples of a syringe 1ml ls 200 s/c from lot # 2042937 regarding item # 309659 with the reported complaint of "plunger movement difficult".The samples were evaluated for functionality and lubricant presence via exercising the plunger rod.All samples were observed to have some level of lubricant present and were functional, with the plunger/stopper gliding along the barrel with little to no resistance.The syringes received were acceptable per product specification.A root cause was unable to be determined.No corrective action is required at this time.A device history record review was completed for provided batch number 2042937.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch #2042937 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.

Brand Name
BD® LUER SLIP TIP SYRINGE STERILE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17857926
Report Number1213809-2023-01086
Device Sequence Number6073219
Product Code FMF
UDI-Device Identifier30382903096597
UDI-Public(01)30382903096597
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309659
Device Lot Number2042937
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown